The Open UniversitySkip to content

Mathematical diffraction of aperiodic structures

Baake, Michael and Grimm, Uwe (2012). Mathematical diffraction of aperiodic structures. Chemical Society Reviews, 41(20) pp. 6821–6843.

Full text available as:
PDF (Proof) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (3331Kb) | Preview
DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Kinematic diffraction is well suited for a mathematical approach via measures, which has substantially been developed since the discovery of quasicrystals. The need for further insight emerged from the question of which distributions of matter, beyond perfect crystals, lead to pure point diffraction, hence to sharp Bragg peaks only. More recently, it has become apparent that one also has to study continuous diffraction in more detail, with a careful analysis of the different types of diffuse scattering involved. In this review, we summarise some key results, with particular emphasis on non-periodic structures. We choose an exposition on the basis of characteristic examples, while we refer to the existing literature for proofs and further details.

Item Type: Journal Article
Copyright Holders: 2012 The Royal Society of Chemistry
ISSN: 1460-4744
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 34392
Depositing User: Uwe Grimm
Date Deposited: 27 Sep 2012 08:24
Last Modified: 04 Dec 2012 11:28
Share this page:


Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340